advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Bel Air, Maryland, USA:

My six year old daughter, who has had diabetes for two years, uses Humalog and NPH insulin. The injections are fine in her arms, but when she uses her legs she develops quarter size raised welts. I don't understand the presence of these welts in the legs only.

Answer:

Be sure that you are not injecting intradermally in the legs. You should be injecting 90 degrees perpendicular to the skin. If you are injecting at an angle, perhaps you are much too superficial and this is the cause of the welts. Ultimately, if technique is not the problem, just stay away from the legs and use the belly, buttocks-hips and arms for a 6-12 month period, and she will likely not have such problems when you return to the legs later on.

SB

DTQ-20010321224515
Original posting 3 Apr 2001
Posted to Blood Tests and Insulin Injections

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:20
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.